Previously in CA, 1/3 of a vial of Rystalane to fill shallow acne scars in cheeks every 9 mths. Now, in LA I have seen two doctors, one Derm, one PS, 4 V's of Juvaderm, both missed the scars, which everyone can see. The result is they injected three 1/2 vials into my cheeks which were already full. I look like a chipmonk WITH acne scars remaining. I wanted NO volume. Also placed too much in my top lip now protruding over the bottom lip. UGLY! Help !
How Do I Remove Juvederm Injected Into Cheeks?
Doctor Answers (22)
Sounds like the doctor in California provided you with the results you wanted...
and it took less than half a syringe...now you had an amount 12 times greater and of course that's too much...yes the material can be dissolved with injections of something called hyaluronidase...it magically makes the juvederm/restylane disappear in minutes to days...even after it's been there a long while...if you were happy with the treatment in California, continue on that route...otherwise there are a number of other options available...see a reputable dermatologist or plastic surgeon to discuss them...some with subcision and some with laser...and always remember the cardinal rule...be conservative...even if your provider tries to talk you into something more than you know worked before
Removing Juvederm from the Cheeks
Juvederm, like all hyaluronic acid fillers (e.g Restylane, Perlane, Teosyal), can cause swelling after injection, especially if the lips are treated. Give it 1 week to settle down ; if at that point you're unhappy, you can have your physician inject you with hyaluronidase to dissolve some of the Juvederm. I would consider some laser resurfacing such as the ProFractional laser, and possible CROSS therapy or subcision.
Juvederm and Restylane for acne scars
Hyaluronidase will dissolve Juvederm and Restylane fillers if you cannot wait for them to dissolve on their own. Consider subcision with fractional laser treatments for improvement of your scarring.
You might also like...
Too much Juvederm
Your prior provider must have expertly superficially placed tiny drops of REstylane underneath your acne scars to lift them up but the recent placement of Juvederm was more of a volume effect that you didn't want. Juvederm can retain more water at times than REstylane. Fortunately it does resolve but you can have hyaluronidase injected to dissolve some of the product that you don't like. You couldn't have too much hyaluronidase injected per session so discuss the plan with your doctor.
As expressed by others, Juvederm is not a permanent filler, therefore it will slowly disappear on its own after 6-12 months. If you are very dissatisfied with the outcome, the physician can inject hyaluronidase to quickly dissolve the filler.
Luckily for you, the effects of Hyaluronic acid (HA) based fillers like Juvederm and Restylane are both rapidly reversible with injection of the enzyme Hyaluronidase. If shallow acne scars are your main concern, these can be addressed very effectively with a skin resurfacing technique (Dermabrasion or fractionated CO2 laser).
Too much Juvederm in acne scars
Juvederm will resorb naturally, but if you absolutely can't wait, then it can be eliminated with the enzyme hyaluronidase. I would suggest that you return to your injecting physician for them to do this, since they know exactly where the product is. As an aside, I would recommend considering fractionated laser resurfacing, such as the Lumenis UltraPulse laser, to address the acne scars. I have personally achieved great results with laser treatments of acne scars.
Removal of Juvederm injected in the cheeks
Apparently you have some deep, or very fibrous scars.
For superficial scars, fillers such as Juvederm can work well, but not always
Occasionally, doing a subcision before injecting the filler can improve the chances of success.
Juvederm is Hyaluronic Acid and Hyaluronidase, a specific enzyme, can disolve it.
It is likely that a little Juvederm did in fact get under the scar, and after removing the excess, adding a Traditional
or Fractionated Laser Resurfacing procedure may prove satisfactory.
Hyaluronidase Removes Juvederm and Restylane
I am sorry you had a tough time getting someone to fill your acne scars. Acne scars can be tough to fill. The product needs to be injected very superficial to only lift the scar and not just plump the whole area (which doesn't fill the scar but rather puts it on top of a mound). It sounds like you would like to have all of the product removed which is a simple matter of injecting some Hyaluronidase into the area. This should dissolve the product within hours and probably within a day you should see nearly all of the volume disappear. Using Hyaluronidase to only dissolve very selected areas requires great care but is also possible.
Web reference: http://www.dr-apo.com/lunchtime-procedures/restylane/
Juvederm that is superficial in the skin can often be removed with a small puncture through the skin and lateral pressure to squeeze out the unwanted material. Hyaluronidase can be injected but this will remove all of the Juvderm that is in the area.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.